MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spring tip broke.The target lesion was located in a small collateral branch.A peripheral rotawire was selected for use.During procedure, it was noted that the spring tip was broken.The distal tip of the wire was left inside the patient's body and was not snared as it was located in a small branch.It was not attempted to be retrieved and no intervention was done.No complications manifested to the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the device has the distal tip broken/fractured approximately at 328.4 cm from the proximal end; the detached section was not returned.The guidewire body was kinked approximately at 236 cm from the proximal end.No more damages were found.Dimensional inspection revealed that the overall length and outer diameter (od) of the distal tip could not be performed due to device condition.The od of the middle and proximal section of the deice were within specifications.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9010602
Report Number2134265-2019-11066
Device Sequence Number19464999
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public08714729863649
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0023933983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;